Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 9, 2005, 10:50 PM EDT for Palm Beach County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2005, 10:50 PM EDT (02:50 UTC)
- Expired
- Jul 9, 2005, 11:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 100250 SVRMFL FLC099-100330- /O.NEW.KMFL.SV.W.0066.050710T0250Z-050710T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1050 PM EDT SAT JUL 9 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 1130 PM EDT * AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 11 MILES SOUTHEAST OF OKEELANTA...OR 14 MILES SOUTHEAST OF SOUTH BAY...AND MOVING NORTHWEST AT 30 MPH. * THE STORMS WILL AFFECT... OKEELANTA BY 1105 PM EDT BELLE GLADE BY 1110 PM EDT PAHOKEE BY 1120 PM EDT CANAL POINT BY 1125 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2636 8059 2643 8040 2696 8060 2671 8088 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:03 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 9, 9:03 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
903 PM EDT SAT JUL 9 2005
HURRICANE DENNIS CONTINUES TO MOVE NW AWAY FROM CWA BUT LARGE
SPIRAL BANDS CONTINUE TO ROTATE NORTHWARD TO THE E OF THE HURRICANE.
THESE BANDS WILL NEAR THE SW FLA COAST. BUT AT THE MOMENT...AS HAS
BEEN THROUGH THE LATE AFTERNOON/EARLY EVENING HOURS...THE BANDS
ENTER THE OUTER COLLIER COUNTY COASTAL WATERS BEYOND 20 NM BUT
NOT MUCH FURTHER THOUGH SOME PRECIPITATION OCCURRING MAINLY OVER W
2/3 OF CWA. AT THIS MOMENT...PLAN TO CANCEL FFA AT 11 PM FOR
COLLIER, GLADES AND HENDRY COUNTIES. WILL COORD WITH HPC ABOUT
TROPICAL STORM WARNING FOR THE GULF WATERS. THINKING AT THE MOMENT
IS TO KEEP THE WARNING UP FOR THE WATERS BETWEEN 20 TO 60 NM
OFFSHORE. ALSO...PLAN TO ALLOW THE WIND ADVISORY TO EXPIRE FOR THE
MOST OF CWA AT 11 PM. AFD WILL BE REISSUED AT 11 PM TO REFLECT
CHANGES/ADDITIONAL CHANGES AT THAT TIME.
FORECASTS OVERALL ON TRACK...JUST THE HIGHLIGHTS A CONCERN.
.PREVIOUS DISCUSSION...DENNIS RAINBANDS WILL CONTINUE TO POSE A
FLOOD THREAT THROUGH TONIGHT. BY SUNDAY THE STORM SHOULD BE FAR
ENOUGH AWAY THAT RAINBANDS SHOULD NOT BE A PROBLEM SO DO NOT PLAN TO
EXTEND THE TIME OF THE FLOOD WATCH. PRESSURE GRADIENT WILL ALSO
FALL OFF SOME TONIGHT SO SHOULD BE ABLE TO DROP THE WIND ADVISORY
BEFORE IT EXPIRES AT 11 PM. HOWEVER IT WILL BE NEEDED AT THE TIME
OF THE AFTERNOON ZONES. BY SUNDAY WE SHOULD STILL HAVE DEEP
MOISTURE OVER THE PENINSULA AND WITH MORE SUNSHINE MAKING IT THROUGH
THE HIGH CLOUDS THAT WILL STILL SPREAD OVER US FROM DENNIS WE WILL
CONTINUE TO HAVE A LOT OF CONVECTION. THE BEGINNING OF THE WEEK
SHOULD SEE A RELATIVELY WEAK SURFACE RIDGE SO WE SHOULD BE ABLE TO
PRODUCE SEA BREEZES ON BOTH COASTS. THIS SHOULD ALSO PUT US BACK IN
THE AFTERNOON AND EVENING CONVECTION PATTERN WITH ABOVE NORMAL
PROBABILITIES.
THE UPPER RIDGE OVER THE WESTERN U.S. APPEARS TO BE BACK IN A
BUILDING MODE. THIS RIDGE ALSO LOOKS LIKE IT WILL BE ANCHORED ABOUT
IN PLACE THROUGH THE ENTIRE FORECAST PERIOD. SO THIS WILL TRY TO
LEAVE THE UPPER TROUGH BASICALLY OVER THE EASTERN U.S. INTO THE
EASTERN GULF OF MEXICO. THIS MEANS WE WILL REMAIN IN A WET PATTERN
WITH THE CONVECTION TIMING PRIMARILY AFTERNOON AND EVENING THROUGH
THE END OF THE FORECAST. THE ONLY CHANGE POSSIBLE FOR THIS WOULD BE
THE TROPICAL WAVE THAT IS WELL OUT IN THE ATLANTIC WHICH COULD HAVE
AN IMPACT ON OUR ZONES AT THE END. HOWEVER UNTIL THIS WAVE REACHES
THE CARIBBEAN PLAN ON IGNORING ITS IMPACT IN OUR ZONES.
&&
.MARINE...WINDS AND SEAS WILL GRADUALLY DECREASE STARTING
TONIGHT...ALTHOUGH SMALL CRAFT CONDITIONS WILL REMAIN THROUGH SUNDAY.
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 88 80 90 / 60 70 30 60
FORT LAUDERDALE 78 88 80 89 / 70 70 30 60
MIAMI 78 88 79 90 / 70 70 30 60
NAPLES 75 88 77 91 / 90 80 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 11 PM TONIGHT FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ071-FLZ072.
FLOOD WATCH FOR GLADES, HENDRY AND COLLIER COUNTIES
UNTIL 5 AM SUNDAY.
AM...SMALL CRAFT ADVISORY AMZ-AMZ650-AMZ670 TONIGHT.
GM...TROPICAL STORM WARNING ALL WATERS UNTIL 10 PM TONIGHT.
&&Hazardous weather outlook, Jul 9, 6:20 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 620 PM EDT SAT JUL 9 2005 FLZ063-066>075-100845- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 620 PM EDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT ...TROPICAL STORM WARNING FOR MAINLAND MONROE AND COLLIER COUNTIES... ...TORNADO WATCH FOR GLADES, HENDRY, COLLIER, MAINLAND MONROE... ...AND THE ADJACENT COASTAL WATERS THROUGH 11 PM... ...FLOOD WATCH FOR GLADES, HENDRY, COLLIER, MAINLAND MONROE... RAINBANDS ON THE PERIPHERY OF HURRICANE DENNIS WILL AFFECT SOUTH FLORIDA THIS EVENING WHILE CONDITIONS GRADUALLY SUBSIDE. SEE THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MIAMI FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL IMPROVE SUNDAY AS DENNIS MOVES FURTHER NORTH. HOWEVER, EXPECT AT LEAST A MODERATE RISK OF RIP CURRENTS ON ATLANTIC BEACHES. IN ADDITION, SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN EFFECT THROUGH SUNDAY OVER THE GULF AND ATLANTIC COASTAL WATERS. BEYOND THAT, SCATTERED THUNDERSTORMS WILL PERSIST EACH DAY THROUGH MIDWEEK. MAIN IMPACTS WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED PARTICULARLY ALONG THE SOUTHWEST FLORIDA COAST THIS EVENING IF ANY SPIRAL BANDS AFFECT THE AREA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 9, 5:25 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 525 PM EDT SAT JUL 9 2005 FLZ063-066-067-069>071-073-075-092230- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 525 PM EDT SAT JUL 9 2005 ...TORNADO WATCH IN EFFECT UNTIL 11 PM EDT... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... SPIRAL BANDS WILL CONTINUE TO MOVE NORTHWEST TO NORTH AT 25 TO 35 MPH FROM THE GULF OF MEXICO INTO MAINLAND MONROE...COLLIER... HENDRY...AND GLADES COUNTIES THROUGH 630 PM EDT. THESE SPIRAL BANDS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES PER HOUR. THE WEATHER CONDITIONS OVER THIS AREA IS ALSO STILL FAVORABLE OF TORNADO DEVELOPMENT WITH THESE SPIRAL BANDS...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR THIS AREA. RESIDENTS IN MAINLAND MONROE...COLLIER...HENDRY...AND GLADES COUNTIES NEEDS TO REMAIN ALERT THROUGH THIS EVENING FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
Special weather statement, Jul 9, 5:40 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 540 PM EDT SAT JUL 9 2005 CORRECTED FOR HEADLINES. FLZ063-066-067-069>071-073-075-092230- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 540 PM EDT SAT JUL 9 2005 ...TORNADO WATCH IN EFFECT UNTIL 11 PM EDT FOR WESTERN INTERIOR AND WEST COAST AREAS... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING FOR WESTERN INTERIOR AND WEST COAST AREAS... SPIRAL BANDS WILL CONTINUE TO MOVE NORTHWEST TO NORTH AT 25 TO 35 MPH FROM THE GULF OF MEXICO INTO MAINLAND MONROE...COLLIER... HENDRY...AND GLADES COUNTIES THROUGH 630 PM EDT. THESE SPIRAL BANDS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES PER HOUR. THE WEATHER CONDITIONS OVER THIS AREA IS ALSO STILL FAVORABLE OF TORNADO DEVELOPMENT WITH THESE SPIRAL BANDS...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR THIS AREA. RESIDENTS IN MAINLAND MONROE...COLLIER...HENDRY...AND GLADES COUNTIES NEEDS TO REMAIN ALERT THROUGH THIS EVENING FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
Special weather statement, Jul 9, 6:45 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 645 PM EDT SAT JUL 9 2005 FLZ068-092330- PALM BEACH EASTERN- 645 PM EDT SAT JUL 9 2005 ...SPIRAL BAND OVER THE NEAR SHORE WATERS OF PALM BEACH COUNTY WILL CONTINUE TO AFFECT NORTHEAST PALM BEACH COUNTY THROUGH 730 PM... A SPIRAL BAND WILL CONTINUE TO MOVE SLOWLY TO THE NORTHWEST TO NORTH THROUGH THE NEAR SHORE WATERS OF PALM BEACH COUNTY AND INTO THE NORTHEAST METRO PALM BEACH...AS THE INDIVIDUALS THUNDERSTORMS ARE MOVING NORTHWEST AT 40 TO 45 MPH ALONG THE SPIRAL BAND. THIS SPIRAL BAND WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH AND RAINFALL AMOUNTS OF 1 TO 3 INCHES PER HOUR. THE SPIRAL BAND IS ALSO CAPABLE OF PRODUCING TORNADOES WITH LITTLE OR NO WARNING. SO PEOPLE IN NORTHEAST METRO PALM BEACH NEEDS TO KEEP AN EYE ON THE WEATHER CONDITIONS. SOME LOCATIONS THAT COULD BE AFFECT BY THE SPIRAL BAND ARE JUPITER...JUNO BEACH...RIVIERA BEACH...AND FAU NORTH CAMPUS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
Special weather statement, Jul 9, 10:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1022 PM EDT SAT JUL 9 2005 FLZ067-068-071-072-100300- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD- 1022 PM EDT SAT JUL 9 2005 ...WIND GUSTS UP TO 50 MPH POSSIBLE WITH THE PASSING SHOWERS... COUPLE OF LINE OF SHOWERS ARE DEVELOPING OVER PALM BEACH AND BROWARD COUNTIES LATE THIS EVENING. THESE SHOWERS WILL BE MOVING TO THE NORTHWEST AT 15 TO 25 MPH. THESE SHOWERS CAN PRODUCE WIND GUSTS UP TO 50 MPH AND RAINFALL AMOUNTS BETWEEN QUARTER TO HALF AN INCH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
Special weather statement, Jul 9, 10:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1022 PM EDT SAT JUL 9 2005 FLZ067-068-071-072-100300- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD- 1022 PM EDT SAT JUL 9 2005 ...WIND GUSTS UP TO 50 MPH POSSIBLE WITH THE PASSING SHOWERS... COUPLE LINES OF SHOWERS ARE DEVELOPING OVER PALM BEACH AND BROWARD COUNTIES LATE THIS EVENING. THESE SHOWERS WILL BE MOVING TO THE NORTHWEST AT 15 TO 25 MPH. THESE SHOWERS CAN PRODUCE WIND GUSTS UP TO 50 MPH AND RAINFALL AMOUNTS BETWEEN ONE QUARTER TO ONE HALF AN INCH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Jul 9, 11:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jul 9, 11:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 10, 12:05 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jul 10, 12:09 AM EDT | Special Marine Warning | MFL | 96 min | |
| Jul 10, 12:47 AM EDT | Special Marine Warning | MFL | 118 min | |
| Jul 10, 12:52 AM EDT | Special Marine Warning | MFL | 113 min | |
| Jul 10, 1:41 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 10, 3:53 AM EDT | Special Marine Warning | MFL | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.